Medical Questions > General Forum Topics > Pharmaceuticals Forum

can Topiramat decrease your eye sight?

User Profile
Hi there, i have read online that Topiramate can decrease your eye sight. Over the past few months i have noticed a huge decrease in my eye sight, and it has been rapid. I can have periods of fuzzy eye sight. Could this be linked?
Thanks


Did you find this post helpful?
|

User Profile
replied June 15th, 2015
General Q and A Answer A52572
Welcome to e health forum.

Your vision can be affected by various issues including - refractive errors (myopia, hypermetropia, astigmatism, etc) , diseases like cataract, glaucoma, Neuromuscular disorders, diabetes and hypertension related eye damage, etc.

For patients who have been on Topiramate, side effects including - sudden decrease in vision with or without eye pain and redness; blockage of fluid in the eye causing increased pressure in the eye (secondary angle closure glaucoma) have been reported. These eye problems can lead to permanent loss of vision if not treated. Other common visual side effects associated with the use of topiramate include - nystagmus, blurred vision and diplopia.

If you think, that your eye issues have increased or brought on by the use of this medication, it would be recommended that you consult a opthalmologist and a optometrist and seek proper medical opinion at the earliest.

I hope this helps.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Pharmaceuticals , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.